MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTSTD1045
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coils) and non-penumbra microcatheter.During the procedure, a smart coil would not fully advance into the target vessel; therefore, the smart coil was re-sheathed.The physician then repositioned the microcatheter and attempted to advance the same smart coil; however, the coil would not advance into the microcatheter.Therefore, the smart coil was removed.The procedure was completed using new smart coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 20.5, 38.0, and 135.5 cm from the proximal end.The embolization coil was intact with its pusher assembly.Conclusions: evaluation of the returned smart coil revealed kinks along the pusher assembly.If the smart coil is forcefully advanced against resistance, damage such as kinks may occur.During the functional test, resistance was encountered while re-sheathing the smart coil prior to advancement and during advancing the smart coil through a demonstration microcatheter, due to the kinks in the pusher assembly.The smart coil was able to be advanced completely through the demonstration microcatheter.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10136076
Report Number3005168196-2020-00742
Device Sequence Number19796516
Product Code HCG
UDI-Device Identifier00814548014401
UDI-Public00814548014401
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2022
Device Model Number400SMTSTD1045
Device Catalogue Number400SMTSTD1045
Device Lot NumberF78152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer06/10/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005